Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 23, 2008, 2:24 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 2:24 PM MDT (20:24 UTC)
- Expired
- Apr 23, 2008, 4:00 PM MDT
- In force
- 96 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:25 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 232024
SVRPUB
COC011-061-099-232200-
/O.NEW.KPUB.SV.W.0001.080423T2024Z-080423T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 400 PM MDT...
* AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR WILEY...OR ABOUT 8 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
QUEENS RESERVOIR.
NEENOSHE RESERVOIR.
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3819 10285 3862 10250 3861 10204 3839 10204
3807 10269
TIME...MOT...LOC 2024Z 216DEG 34KT 3821 10268
$$5 follow-up statements
000
WWUS55 KPUB 232049
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT WED APR 23 2008
COC011-232058-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
BENT CO-
249 PM MDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN BENT COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
3861 10204 3839 10204
TIME...MOT...LOC 2048Z 220DEG 29KT 3836 10252
$$
COC061-099-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-KIOWA CO-
249 PM MDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 6 MILES NORTHEAST OF QUEENS RESERVOIR...OR 18
MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 33 MPH.
LOCATIONS IMPACTED INCLUDE...
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
AT 245 PM THE PUBLIC SAW 3/8 INCH DIAMETER HAIL 3 MILES SOUTH OF
QUEENS RESERVOIR.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
3861 10204 3839 10204
TIME...MOT...LOC 2048Z 220DEG 29KT 3836 10252
$$000
WWUS55 KPUB 232106
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT WED APR 23 2008
COC061-099-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-KIOWA CO-
306 PM MDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA AND NORTHWESTERN PROWERS COUNTIES...
AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 6 MILES SOUTHEAST OF QUEENS RESERVOIR...OR 12
MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 34 MPH.
LOCATIONS IMPACTED INCLUDE...
CHIVINGTON.
BRANDON.
SHERIDAN LAKE.
TOWNER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3807 10269 3820 10271 3836 10271 3862 10250
3861 10204 3839 10204
TIME...MOT...LOC 2106Z 227DEG 30KT 3827 10251
$$000
WWUS55 KPUB 232124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT WED APR 23 2008
COC099-232134-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
PROWERS CO-
324 PM MDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN PROWERS COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
3839 10204 3826 10250
TIME...MOT...LOC 2124Z 206DEG 29KT 3847 10253
$$
COC061-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
324 PM MDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED NEAR CHIVINGTON...OR 27 MILES NORTH OF LAMAR...AND WAS
MOVING TOWARD THE NORTHEAST AT 33 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE.
TOWNER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
3839 10204 3826 10250
TIME...MOT...LOC 2124Z 206DEG 29KT 3847 10253
$$000
WWUS55 KPUB 232144
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT WED APR 23 2008
COC061-232200-
/O.CON.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
344 PM MDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED NEAR BRANDON...OR 29 MILES NORTH OF LAMAR...AND WAS
MOVING TOWARD THE NORTH AT 38 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL KIOWA COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
3839 10204 3826 10250
TIME...MOT...LOC 2144Z 194DEG 33KT 3852 10246
$$000
WWUS55 KPUB 232158
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED APR 23 2008
COC061-232208-
/O.EXP.KPUB.SV.W.0001.000000T0000Z-080423T2200Z/
KIOWA CO-
358 PM MDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY EXPIRES
AT 400 PM MDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST COLORADO.
LAT...LON 3826 10266 3840 10268 3862 10250 3861 10204
3839 10204 3826 10250
TIME...MOT...LOC 2158Z 194DEG 33KT 3864 10242
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:21 AM MDT, 10 hours 3 minutes earlier.
Area forecast discussion, Apr 23, 4:21 AM MDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 421 AM MDT WED APR 23 2008 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM CONCERNS REMAIN SEVERE THUNDERSTORM POTENTIAL ACROSS THE SE PLAINS ALONG WITH CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN AREAS. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS MODERATE SOUTHWEST FLOW ALOFT ACROSS THE REGION AS BROAD UPPER TROUGH CONTINUES TO MOVE ACROSS THE PAC NW AND WEST COAST ATTM. WATER VAPOR ALSO INDICATING SEVERAL SHORT WAVES EMBEDDED IN THE FLOW WITH ONE MOVING ACROSS SOUTHERN NEW MEXICO WITH ANOTHER ONE MOVING ACROSS NEVADA ATTM. AT THE SFC...LEE TROUGH CURRENTLY DEEPENING ACROSS THE I-25 CORRIDOR WITH LOW LEVEL EAST TO SOUTHEAST FLOW KEEPING LOW MOISTURE IN PLACE ACROSS THE PLAINS WITH DEW PTS IN THE 30S TO MID 40S ATTM. REGIONAL SATELLITE PICS INDICATING STRATUS ACROSS EASTERN NEW MEXICO AND WESTERN TEXAS BUILDING ACROSS THE FAR SE PLAINS ATTM. TODAY REMAINS AN INTERESTING DAY WITH STILL SOME QUESTIONS LOCATION OF DRY LINE AND HOW QUICKLY LOW MOISTURE RETREATS ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON. AT ANY RATE...SOUTHERN NEW MEXICO SHORT WAVE CONTINUES TO LIFT NORTH AND EAST AND MAY STILL BRING ENOUGH LIFT TO KEEP SLIGHT CHANCE POPS ACROSS EXTREME SOUTHEASTERN COLORADO THIS MORNING...THOUGH HAVE TRIMMED BACK WESTERN EXTENT OF COVERAGE. LEE TROUGH LOOKS TO STRENGTHEN ACROSS THE I-25 CORRIDOR THIS MORNING AS SOUTHERN NEVADA SHORT WAVE CONTINUES TO MOVE EAST KEEPING LOW LEVEL MOISTURE TRANSPORT AND STRATUS IN PLACE ACROSS THE PLAINS AND COULD SEE WESTERN EXTENT OF STRATUS ACROSS EASTERN PORTIONS OF EL PASO AND PUEBLO COUNTIES THIS MORNING. MODELS BRING NEVADA SHORT WAVE ACROSS THE ROCKIES THIS AFTERNOON THOUGH CONTINUE TO DIFFER ON LOCATION AND TIMING OF LEE TROUGH/DRY LINE WITH GFS REMAINING FURTHEST EAST CLOSER TO LAA WITH NAM SLOWER AND A TAD FURTHER WEST. HAVE CONTINUED TO TREND FORECAST CLOSER TO THE GFS SOLUTION WITH CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE SOUTHERN MOUNTAINS AND I-25 CORRIDOR BY EARLY AFTERNOON WITH GUSTY SOUTH TO SOUTHWEST WINDS AND LOWERING RH VALUES AS LEE TROUGH KICKS OUT ACROSS THE PLAINS. I HAVE ADDED SLIGHT POPS ACROSS THE EASTERN MTS AND PLAINS THIS AFTERNOON WITH MODELS INDICATING SOME LIFT WITH PASSING WAVE...THOUGH ANY STORMS WHICH COULD DEVELOP WOULD MOST LIKELY BE DRY PRODUCING MORE WIND THAN RAIN. MODELS CONTINUE TO INDICATE DEW PTS IN THE UPPER 40S TO LOWER 50S ACROSS THE FAR SE PLAINS OWNING TO MU CAPES BETWEEN 1500-2500 J/KG THOUGH ALSO KEEP HEALTHY CIN WITH STRATUS IN PLACE THROUGH THE MORNING. MODELS ALSO INDICATING LIFTED INDICES BETWEEN -4C AND -8C AND 40-50 KTS OF SHEAR AND POSSIBLE SUPER CELL DEVELOPMENT ACROSS THE FAR SE PLAINS LATE THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DRIER WESTERLY FLOW PROGGED ACROSS THE REGION TONIGHT AS SYSTEM CONTINUES ACROSS THE HIGH PLAINS...AND SHOULD SEE THREAT OF STORMS DIMINISHING ACROSS THE PLAINS THROUGH THE LATE EVENING. -MW .LONG TERM... (THURSDAY THROUGH TUESDAY) ...NEAR CRITICAL FIRE WEATHER CONDITIONS THU AFTN/EVE... ...ACCUMULATING SNOW HIGH COUNTRY CENTRAL MOUNTAINS THU AFTN/NGT... THURSDAY AND THURSDAY NIGHT...RELATIVELY DEEP SOUTHWESTERLY FLOW WILL CONTINUE ALOFT AHEAD OF THE NEXT TROUGH TO MOVE THROUGH THE CENTRAL ROCKY MOUNTAINS THURSDAY NIGHT. THE SURFACE-PBL DRY LINE SHOULD BE NEAR THE CO/KS BORDER THURSDAY MORNING...AND MIX OUT DURING THE DAY. ALL INDICATIONS ARE FOR THE MARGINAL CRITICAL FIRE WEATHER CONDITIONS TO RETURN THURSDAY AFTERNOON AND EVENING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...WET MOUNTAINS/VALLEY... SANGRE DE CRISTO MOUNTAINS...THE INTERSTATE-25 CORRIDOR...AND PARTS OF SOUTHEAST CO PLAINS. BREEZY TO WINDY CONDITIONS WILL LIKELY DEVELOP WITH RELATIVELY DEEP MIXING AND MODERATE-STRONG LAPSE RATES IN THE MIDLEVELS. MINIMUM DAYTIME HUMIDITY LEVELS WILL BE AROUND 15% OR LESS AND HAINES VALUES 5-6 FOR THE LOWER ELEVATIONS ALONG WITH ABOVE AVERAGE TEMPERATURES. FUELS IN THE CRITICAL FIRE WEATHER POTENTIAL AREAS ARE FLAGGED AS SIGNIFICANTLY DRY. THUS...WILL GO WITH A FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 222...224 THROUGH 233 FOR THURSDAY AFTERNOON AND EVENING. BEST CHANCE FOR PRECIPITATION WILL BE AROUND THE CENTRAL MOUNTAINS AHEAD OF THE SHORTWAVE TROUGH...COUPLED WITH MODERATE-STRONG INSTABILITY...LEADING TO SHOWERS THURSDAY AFTERNOON AND NIGHT. SNOW LEVEL WILL PROBABLY START AROUND MOUNTAIN PEAKS THURSDAY AFTERNOON AND THEN LOWER TO AROUND 8K FT MSL THROUGH THE NIGHT. SNOW ACCUMULATIONS OF 1-4 INCHES WILL BE POSSIBLE FOR THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...ESPECIALLY ACROSS LAKE COUNTY. LEADVILLE MIGHT ACTUALLY SEE SOME SNOW SHOWERS THURSDAY NIGHT. FRIDAY THROUGH TUESDAY...FRIDAY WILL BE AN IN-BETWEEN DAY FOR WEATHER SYSTEMS WITH NORTHWESTERLY FLOW ALOFT AND RELATIVELY QUIET WEATHER. SLIGHTLY COOLER TEMPERATURES WILL BE IN THE OFFING FRIDAY WITH A LOWERING CRITICAL FIRE WEATHER THREAT. THE NEXT WEATHER SYSTEM PROJECTED TO MOVE THROUGH THE CENTRAL ROCKIES WILL BE SATURDAY AND SATURDAY NIGHT. WILL MAINTAIN THE LOW POPS ACROSS THE FORECAST AREA WITH THE RELATIVELY HIGHER POPS ACROSS THE HIGH TERRAIN. POTENTIAL FOR SOME MINOR ACCUMULATING SNOW ACROSS THE MOUNTAIN PEAKS. THE WEATHER SYSTEM MOVES OUT OF THE AREA SUNDAY. POTENTIAL FOR RELATIVELY CHILLY LOW TEMPERATURES SUNDAY NIGHT AND MONDAY EARLY MORNING WITH READINGS APPROACHING FREEZING ACROSS MANY LOCATIONS. RELATIVELY QUIET WEATHER STILL LOOKS ON TRACK FOR MONDAY AND TUESDAY. METZE && .AVIATION... MVFR AND IFR CIGS OVER THE EASTERN PLAINS THIS MORNING MAY MAKE A RUN TO JUST EAST OF KCOS AND KPUB. DRYLINE SETTING UP BETWEEN KLHX AND KLAA WILL BE FOCUS FOR THUNDERSTORMS AFTER 23/21Z. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR COZ222-224>233. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ222-224>233. && 23/17
Hazardous weather outlook, Apr 23, 5:58 AM MDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 558 AM MDT WED APR 23 2008 COZ058>089-093>099-241400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 558 AM MDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS THE CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS...GENERALLY EAST OF A LINE FROM LA JUNTA TO KIM...LATE THIS AFTERNOON AND EVENING. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE ACROSS KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS...AND BACA COUNTIES AND INCLUDES...BUT IS NOT LIMITED TO...EADS...LAS ANIMAS...LAMAR...AND SPRINGFIELD. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS...WITH A BRIEF TORNADO ALSO POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SAN LUIS VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR THIS AFTERNOON AND EVENING. GUSTY WINDS BETWEEN 20 AND 40 MPH ALONG WITH HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS...MUCH ABOVE AVERAGE TEMPERATURES...AND AN UNSTABLE ATMOSPHERE WILL CREATE ERRATIC AND DANGEROUS FIRE BEHAVIOR FOR ANY FIRES THAT MAY START. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BELOW 8000 FEET ACROSS THE SAN LUIS VALLEY...FREMONT COUNTY...WET MOUNTAINS AND VALLEY...SANGRE DE CRISTO MOUNTAINS...INTERSTATE 25 CORRIDOR... CROWLEY COUNTY...OTERO COUNTY...AND LAS ANIMAS COUNTY THURSDAY AFTERNOON AND EVENING. THE COMBINATION OF WIND SPEEDS OF 25 MPH OR GREATER...HUMIDITY VALUES 15 PERCENT OR LESS...ABOVE AVERAGE TEMPERATURES...UNSTABLE ATMOSPHERE...AND DRY FUELS COULD LEAD TO ERRATIC AND DANGEROUS WILDFIRE CONDITIONS THURSDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR MINOR SNOW ACCUMULATIONS ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...ABOVE 8000 FEET...THURSDAY AFTERNOON AND NIGHT. THERE WILL BE ANOTHER CHANCE FOR ACCUMULATING SNOW ACROSS THE ALL THE CENTRAL AND SOUTH CENTRAL COLORADO MOUNTAINS...MAINLY AROUND THE MOUNTAIN PEAKS...SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. MW/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:45 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Crowley, Custer, El Paso and 7 more | 10 hr |
| Apr 23, 3:10 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 30 hr |
| Apr 23, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Apr 23, 4:20 PM MDT | Tornado Warning | PUB | Kiowa | 55 min |
| Apr 23, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 39 min |
| Apr 23, 4:47 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 42 min |
| Apr 23, 5:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.